Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 11, NWS Lake Charles, LA

January 25, 20128 parishes in Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at Jan 25, 2012, 6:29 PM CST for 8 parishes in Louisiana. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 25, 2012, 6:29 PM CST (00:29 UTC)
Expired
Jan 25, 2012, 7:30 PM CST
In force
61 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon

Counties Acadia Parish, LA, Allen Parish, LA, Avoyelles Parish, LA, Cameron Parish, LA, Evangeline Parish, LA, Jefferson Davis Parish, LA, Saint Landry Parish, LA, Vermilion Parish, LA

The radar

The Lake Charles radar (KLCH), 86 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 25, 2:08 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 0.5 hours before the alert went out and 260 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2012-01-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2012-01-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 250 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
584 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
250 m²/s²
0-3 km storm-relative helicity
168 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

727 
WUUS54 KLCH 260029
SVRLCH
LAC001-003-009-023-039-053-097-113-260130-
/O.NEW.KLCH.SV.W.0011.120126T0029Z-120126T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
629 PM CST WED JAN 25 2012

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN AVOYELLES PARISH IN CENTRAL LOUISIANA...
  THIS INCLUDES BUNKIE...
  EVANGELINE PARISH IN CENTRAL LOUISIANA...
  THIS INCLUDES...VILLE PLATTE...TURKEY CREEK...MAMOU...BASILE...
  WESTERN ST. LANDRY PARISH IN CENTRAL LOUISIANA...
  THIS INCLUDES EUNICE...
  ACADIA PARISH IN SOUTHWEST LOUISIANA...
  THIS INCLUDES...RAYNE...MERMENTAU...IOTA...CROWLEY...CHURCH
  POINT...
  EASTERN ALLEN PARISH IN SOUTHWEST LOUISIANA...
  THIS INCLUDES...OBERLIN...OAKDALE...ELIZABETH...
  EASTERN CAMERON PARISH IN SOUTHWEST LOUISIANA...
  THIS INCLUDES KLONDIKE...
  EASTERN JEFFERSON DAVIS PARISH IN SOUTHWEST LOUISIANA...
  THIS INCLUDES...LAKE ARTHUR...JENNINGS...ELTON...
  WESTERN VERMILION PARISH IN SOUTHWEST LOUISIANA...
  THIS INCLUDES...PECAN ISLAND...KAPLAN...GUEYDAN...

* UNTIL 730 PM CST

* AT 628 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING DAMAGING WINDS
  IN EXCESS OF 60 MPH...FROM OBERLIN TO 19 MILES WEST OF PECAN
  ISLAND...MOVING NORTHEAST AT 40 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  OAKDALE...ELIZABETH...BOND AND PECAN ISLAND BY 635 PM CST...
  DURALDE...IOTA AND BEAVER BY 640 PM CST...
  RICEVILLE AND MORSE BY 645 PM CST...
  MOWATA BY 650 PM CST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 
MPH...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...AWAY FROM 
WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST WEDNESDAY EVENING
FOR SOUTHWESTERN LOUISIANA.

&&

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.

LAT...LON 2961 9276 3003 9267 3085 9283 3090 9264
      3089 9251 3094 9248 3098 9234 3097 9221
      3101 9222 3105 9207 3039 9212 3028 9215
      3020 9225 3015 9227 3013 9218 2954 9238
TIME...MOT...LOC 0028Z 225DEG 39KT 3068 9270 3011 9258
          2971 9274

$$

K. KUYPER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 25, 6:16 PM CST, 13 minutes earlier.

Area forecast discussion, Jan 25, 6:16 PM CST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
616 PM CST WED JAN 25 2012

.DISCUSSION...
00Z TAF ISSUANCE.

&&

.AVIATION...
LARGE AREA OF TSRA CONTINUES TO MOVE EAST AT 10-15 MPH ACROSS W
AND C LA. WITH MOST OF THE RAIN ENDING ACROSS SE TX...MVFR
CEILINGS WILL CONTINUE THIS EVENING...WITH CEIL/VSBY LOWERING TO
IFR AFTER 05Z. FURTHER FOR LCH/AEX...SHRA/TSRA WILL CONTINUE FOR
THE NEXT COUPLE OF HOURS...TRANSITIONING TO -RA BEFORE ENDING BY
06Z...WITH LOWERING CEILING/VSBY TO IFR AFTER 06Z. FOR
LFT/ARA...THE STRONGEST TSRA SHOULD BE THERE BY 02Z...AND LAST
THRU 04Z...DIMINISHING TO -RA WITH VCTS THRU 08Z. VSBY/CEILINGS
WILL IMPROVE TO MVFR/VFR AFTER 14-15Z THU. W WINDS WILL INCREASE
TO NEAR 14-16KTS AFTER 16Z INTO THE AFTERNOON HOURS.

DML

&&

.PREV DISCUSSION... /ISSUED 353 PM CST WED JAN 25 2012/

..STRONG TO SEVERE STORMS AND HEAVY RAINFALL THIS EVENING...

DISCUSSION...
PLENTY OF ACTIVE WEATHER CURRENTLY GOING ON...SO WILL BE BRIEF.

UPPER LEVEL LOW IS SLOWLY PROGRESSING EASTWARD ACROSS WEST CENTRAL
TEXAS. UPPER LEVEL DISTURBANCE HAS PUSHED OUT FROM THIS UPPER
LEVEL LOW...AND HAS HELPED MAINTAIN A LINEAR MCS THAT HAS REACHED
FROM ROUGHLY ALEXANDRIA TO SABINE PASS TO OUT IN THE COASTAL
WATERS SOUTH OF HIGH ISLAND. THE SPECIAL 18Z UPPER AIR SOUNDING
FROM KLCH SHOWED THAT EARLIER CAP HAS ERODED WITH QUITE AN
INCREASE IN MOISTURE AND INSTABILITY...ALONG WITH DECENT LOW LEVEL
SHEAR. MAIN IMPACTS WITH THE SQUALL LINE WILL BE VERY HEAVY
RAINFALL WITH RAINFALL RATES BETWEEN 1 AND 2 INCHES IN AN HOUR.
THEREFORE...URBAN TYPE FLOODING WILL BE POSSIBLE. STRONG DAMAGING
WIND GUSTS WITH ISOLATED ROTATING SEGMENTS WITHIN THE LINE THAT
COULD PRODUCE A TORNADO. INSTABILITY WILL DECREASE LATER THIS
EVENING ALONG WITH A REDUCTION IN GRADIENT THAT MAY HELP REDUCE
THE SEVERE THREAT BEFORE MIDNIGHT. HEAVY RAIN THREAT ALTHOUGH WILL
CONTINUE.

UPPER LEVEL LOW WILL SLOWLY MOVE ACROSS THE FORECAST AREA ON
THURSDAY AND THURSDAY NIGHT...THAT WILL HELP PUSH A COLD FRONT
THROUGH LATE THURSDAY. CLOUDS ALONG WITH SCATTERED SHOWERS WILL BE
POSSIBLE BEFORE ENDING ON THURSDAY NIGHT.

FAIR WEATHER WILL PREVAIL ON FRIDAY THROUGH THE WEEKEND AS DRIER
AIR MOVES IN. A SECONDARY COLD FRONT WILL MOVE ACROSS ON SATURDAY.
HOWEVER...MOISTURE WILL BE SCARCE...SO FRONTAL PASSAGE WILL BE DRY.

RUA

MARINE...
A SQUALL LINE WILL MOVE ACROSS THE COASTAL WATERS THIS EVENING
PRODUCING GUSTY WINDS AND VERY HEAVY RAINFALL. AHEAD OF THE
LINE...SOUTHERLY BREEZES WILL BE RATHER STRONG AS PRESSURE
GRADIENT WILL REMAIN TIGHT. GRADIENT WILL RELAX BEHIND THE SQUALL
LINE AFTER MIDNIGHT.

WINDS WILL BECOME NORTHERLY LATE THURSDAY AS A COLD FRONT MOVES
ACROSS THE COASTAL WATERS.

A SECONDARY COLD FRONT WILL MOVE ACROSS ON SATURDAY WITH STRONG
NORTHERLY WINDS DEVELOPING FOR SATURDAY NIGHT INTO SUNDAY.

RUA

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  57  65  48  64  44 /  90  30  20  10  10
KBPT  54  64  47  63  43 /  50  30  10  10  10
KAEX  58  65  46  63  40 /  90  40  20  10  10
KLFT  62  66  51  64  45 /  90  40  20  10  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
     ZONES: ACADIA...CALCASIEU...EAST CAMERON...IBERIA...
     JEFFERSON DAVIS...LAFAYETTE...LOWER ST. MARTIN...ST. MARY...
     UPPER ST. MARTIN...VERMILION...WEST CAMERON.

TX...NONE.
GM...SMALL CRAFT EXERCISE CAUTION THROUGH LATE TONIGHT FOR THE
     FOLLOWING ZONES: WATERS FROM INTRACOASTAL CITY TO CAMERON
     LA FROM 20 TO 60 NM...WATERS FROM CAMERON LA TO HIGH ISLAND
     TX FROM 20 TO 60 NM...WATERS FROM LOWER ATCHAFALAYA RIVER
     TO INTRACOASTAL CITY LA FROM 20 TO 60 NM.

     SMALL CRAFT EXERCISE CAUTION UNTIL 6 PM CST THIS EVENING FOR THE
     FOLLOWING ZONES: CALCASIEU LAKE...SABINE LAKE...VERMILION
     BAY.

     SMALL CRAFT EXERCISE CAUTION UNTIL MIDNIGHT CST TONIGHT FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM CAMERON LA TO HIGH
     ISLAND TX OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL CITY
     TO CAMERON LA OUT 20 NM...COASTAL WATERS FROM LOWER
     ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM.

&&
Hazardous weather outlook, Jan 25, 4:09 PM CST, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
409 PM CST WED JAN 25 2012

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
261500-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
409 PM CST WED JAN 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TONIGHT
A SQUALL LINE WILL CONTINUE TO MOVE ACROSS SOUTHERN AND CENTRAL
LOUISIANA DURING THE EVENING HOURS. THE MAIN IMPACTS WILL BE:

VERY HEAVY RAINFALL WITH RATES BETWEEN 1 AND 2 INCHES PER HOUR
WILL CAUSE THE POSSIBILITY OF STREET FLOODING AND OTHER FLOODING OF
LOW LYING POOR DRAINAGE AREAS.

STRONG TO SEVERE STORMS WITH DAMAGING WIND GUSTS BETWEEN 40 AND 60
MPH...HAIL TO QUARTER SIZE...AND ISOLATED SHORT LIVED TORNADOES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
A COLD FRONT WILL MOVE THROUGH ON THURSDAY WITH A CHANCE OF
SHOWERS. A SECONDARY COLD FRONT WILL MOVE THROUGH ON SATURDAY.
THEREFORE FAIR AND DRY WEATHER EXPECTED THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ430-432-435-450-452-455-470-472-475-261500-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
409 PM CST WED JAN 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TONIGHT
A SQUALL LINE WILL MOVE ACROSS THE COASTAL WATERS WITH STRONG
GUSTY WINDS OVER 35 KNOTS...FREQUENT CLOUD TO WATER
LIGHTNING...AND VERY HEAVY RAINFALL THAT WILL REDUCE VISIBILITIES
BELOW 1 NM.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
A COLD FRONT WILL MOVE ACROSS THE COASTAL WATERS ON SATURDAY WITH
STRONG NORTHERLY WINDS DEVELOPING BEHIND IT. SMALL CRAFT ADVISORY
OR SMALL CRAFT EXERCISE CAUTION WILL BE POSSIBLE BEHIND THIS
FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

RUA

In the hours before

Local storm report, Jan 25, 3:21 PM CST, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
321 PM CST WED JAN 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     FLASH FLOOD      VIDOR                   30.13N 94.00W
01/25/2012                   ORANGE             TX   BROADCAST MEDIA

            KFDM REPORTS FLOODING ALONG MOST SIDE STREETS IN VIDOR
            MAKING ROADS IMPASSABLE. LOCAL SCHOOL IN VIDOR REPORTS
            2.6 INCHES OF RAINFALL IN THE LAST HOUR AND 3.6 SO FAR
            TODAY.

&&

DJONES
Local storm report, Jan 25, 4:21 PM CST, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
421 PM CST WED JAN 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     FUNNEL CLOUD     DEVILLE                 31.35N 92.16W
01/25/2012                   RAPIDES            LA   LAW ENFORCEMENT

            LAW ENFORCEMENT RELAYED A PUBLIC REPORT OF A FUNNEL CLOUD
            NEAR DEVILLE MOVING EASTWARD.

&&

DJONES
Local storm report, Jan 25, 4:33 PM CST, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
433 PM CST WED JAN 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     FLASH FLOOD      BEAUMONT                30.09N 94.14W
01/25/2012                   JEFFERSON          TX   BROADCAST MEDIA

            BEAUMONT ENTERPRISE REPORTS WATER ACCUMULATION ON EASTEX
            FREEWAY AT E. LUCAS MAKING THE ROAD IMPASSABLE.
            UNDERPASSES ARE ALSO BECOMING IMPASSABLE ALONG PARK
            STREET AT VIRGINIA AS WELL AS MLK PKWY AT VIRGINIA,
            LAVACA AND COLLEGE.

&&

DJONES
Local storm report, Jan 25, 4:34 PM CST, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAKE CHARLES LA
434 PM CST WED JAN 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     TORNADO          FRED                    30.58N 94.18W
01/25/2012                   TYLER              TX   AMATEUR RADIO

            HAM RADIO OPERATOR RELAYED A REPORT VIA FACEBOOK OF A
            TORNADO ON THE GROUND NEAR FRED.

1235 PM     HAIL             JASPER                  30.92N 94.00W
01/25/2012  E1.00 INCH       JASPER             TX   AMATEUR RADIO

            HAM RADIO OPERATOR RELAYED A REPORT VIA FACEBOOK OF
            QUARTER SIZE HAIL NEAR JASPER.

0100 PM     TORNADO          KIRBYVILLE              30.66N 93.90W
01/25/2012                   JASPER             TX   BROADCAST MEDIA

            KBMT RELAYED A PUBLIC REPORT OF A TORNADO TOUCHDOWN NEAR
            KIRBYVILLE. REPORTED DAMAGE INCLUDES A TRAILER AND
            MULTIPLE MAILBOXES.

0102 PM     TORNADO          MAGNOLIA SPRINGS        30.74N 94.03W
01/25/2012                   JASPER             TX   AMATEUR RADIO

            HAM RADIO OPERATOR RELAYED A REPORT VIA FACEBOOK OF A
            TORNADO SPOTTED NEAR MAGNOLIA SPRINGS.

0230 PM     FUNNEL CLOUD     FORT POLK               31.05N 93.21W
01/25/2012                   VERNON             LA   OTHER FEDERAL

            FORT POLK RADAR STATION REPORTS A FUNNEL CLOUD NEAR FORT
            POLK

0232 PM     FUNNEL CLOUD     FORT POLK               31.05N 93.21W
01/25/2012                   VERNON             LA   PUBLIC

            PUBLIC REPORTS A FUNNEL CLOUD NEAR FT POLK.

0300 PM     FLASH FLOOD      VIDOR                   30.13N 94.00W
01/25/2012                   ORANGE             TX   BROADCAST MEDIA

            KFDM REPORTS FLOODING ALONG MOST SIDE STREETS IN VIDOR
            MAKING ROADS IMPASSABLE. LOCAL SCHOOL IN VIDOR REPORTS
            2.6 INCHES OF RAINFALL IN THE LAST HOUR AND 3.6 SO FAR
            TODAY.

0320 PM     FLASH FLOOD      BEAUMONT                30.09N 94.14W
01/25/2012                   JEFFERSON          TX   BROADCAST MEDIA

            BEAUMONT ENTERPRISE REPORTS WATER ACCUMULATION ON EASTEX
            FREEWAY AT E. LUCAS MAKING THE ROAD IMPASSABLE.
            UNDERPASSES ARE ALSO BECOMING IMPASSABLE ALONG PARK
            STREET AT VIRGINIA AS WELL AS MLK PKWY AT VIRGINIA,
            LAVACA AND COLLEGE.

0415 PM     FUNNEL CLOUD     DEVILLE                 31.35N 92.16W
01/25/2012                   RAPIDES            LA   LAW ENFORCEMENT

            LAW ENFORCEMENT RELAYED A PUBLIC REPORT OF A FUNNEL CLOUD
            NEAR DEVILLE MOVING EASTWARD.

&&

DJONES
Special weather statement, Jan 25, 5:20 PM CST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
520 PM CST WED JAN 25 2012

LAZ028-029-260015-
RAPIDES LA-AVOYELLES LA-
520 PM CST WED JAN 25 2012

...SIGNIFICANT WEATHER ADVISORY FOR RAPIDES AND AVOYELLES PARISHES
UNTIL 615 PM CST...

AT 519 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES SOUTHEAST OF LAKE OPHELIA NATIONAL
WILDLIFE REFUGE...MOVING NORTHEAST AT 35 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  BIG BEND BY 525 PM...

THE PRIMARY THREATS FROM THIS STORM ARE CONTINUOUS LIGHTNING AND WIND
GUSTS 40 TO 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM WEDNESDAY EVENING FOR
SOUTHWESTERN LOUISIANA.

LAT...LON 3136 9207 3133 9207 3135 9203 3132 9200
      3129 9201 3123 9199 3125 9194 3128 9195
      3130 9191 3123 9179 3121 9170 3119 9167
      3114 9171 3106 9171 3103 9174 3106 9251
      3141 9214

K. KUYPER
Local storm report, Jan 25, 6:12 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
612 PM CST WED JAN 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     TSTM WND DMG     WESTLAKE                30.25N 93.26W
01/25/2012                   CALCASIEU          LA   BROADCAST MEDIA

            KPLC RELAYED A REPORT OF DAMAGE FROM A POSSIBLE TORNADO
            ON THE CORNER OF EVERGREEN AND VERRET RD OUTSIDE OF
            WESTLAKE. DAMAGE INCLUDED MULTIPLE TREES DOWN, SHEET
            METAL LIFTED OFF A BARN, AN ALUMINUM CARPORT BLOWN OVER
            AND CARRIED APPROX 300 FT. SEVERAL PUBLIC SOURCES ALSO
            REPORTED SIMILAR DAMAGE IN THE AREA.

0430 PM     TSTM WND DMG     MOSS BLUFF              30.30N 93.20W
01/25/2012                   CALCASIEU          LA   PUBLIC

            PUBLIC REPORTS TREES DOWN, TIN PULLED OFF A CARPORT AS
            WELL AS VINYL SIDING PULLED OFF A HOUSE ALONG NORTH
            PERKINS AND FERRY ROADS IN MOSS BLUFF.

&&

DJONES

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 25, 6:55 PM CSTSevere Thunderstorm WarningLCHLafayette35 min
Jan 25, 6:57 PM CSTSpecial Marine WarningLCH63 min
Jan 25, 7:19 PM CSTSevere Thunderstorm WarningLCHAvoyelles, Lafayette, Saint Landry, Saint Martin56 min
Jan 25, 7:34 PM CSTSpecial Weather StatementLCHIberia, Saint Martin56 min
Jan 25, 7:59 PM CSTSpecial Marine WarningLCH2 hr
Jan 25, 8:45 PM CSTSpecial Weather StatementLCHSaint Landry60 min
Jan 25, 10:41 PM CSTSpecial Weather StatementLCHSaint Martin64 min
Jan 26, 2:24 AM CSTSmall Craft AdvisoryLCH22 hr
Jan 26, 6:13 AM CSTRiver Flood WarningLCHRapides38 hr
Jan 26, 10:15 AM CSTRiver Flood WarningLCHCalcasieu10 hr

Nearby

Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.